MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number L20H-002X01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor driving tube, lot no.00152640, was in use on the patient from 2025-08-12 until the driving tube was exchanged on 2026-02-09.The event occurred on 2026-02-09, which is (181 days) after the driving tube was placed on the patient.The patient was being supported with an excor active when the affected driving tube was placed.There were several driver exchanges between excor ikus and excor active during this time until the event occurred.The patient is being supported on active driver as of on (b)(6) 2026.We have reviewed the device history record (dhr) of the driving tube lot no.00152640.This product was produced according to our specifications.There are no other complaints associated with either lot number.The affected driving tube was returned to berlin heart for investigation on 2026-02-19.During the initial visual inspection of the returned driving tube, the crack in the driving tube described was confirmed.The crack was located directly at the pump connection.The fracture surface is uneven and rough.A fracture pattern can be seen, starting from the point of maximum deflection.The fracture surface runs perpendicular to the component axis.The crack is located at the end of the driving tube.The overall appearance of the damage indicates high bending stress, which occurred directly at the pump connection.The course of a bending fracture is characterized by failure on the tension side, which continues towards the compression side.The damage was most likely caused by the patient's activity.
 
Event or Problem Description
On 2026-02-09, berlin heart clinical affairs was informed by the japanese distributor that the clinic noted a crack in the excor driving tube l20h-002x01 and the driving tube was exchanged without any complications.The excor blood pump maintained complete filling and ejection throughout.The patient had no harm and no change in clinical status.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key24502220
Report Number3004582654-2026-00013
Device Sequence Number18745791
Product Code DSQ
UDI-Device Identifier04260090040560
UDI-Public(01)04260090040560(17)280224(10)00152640
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL20H-002X01
Device Lot Number00152640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexMale
Patient Weight12 KG